Share this:
Nancy
@1nan

Posts: 39
Joined: Sep 08, 2016

Darzalex Treatment

Posted by @1nan, Thu, Apr 5 4:59pm

I am entering the eight biweekly treatments of Darzalex, and would like to hear from others who have had this treatment. It is successful in treating my myeloma thus far, but I am interested in hearing if anyone has seen a difference in side effects as the treatments go from weekly to biweekly to monthly.

REPLY

@1nan, thank you for starting a conversation on its own about Darzalex (Daratumumab). I am inviting @beckyoutlaw1115 to this conversation as you briefly discussed this treatment a few months back. @1nan, while I continue my search for more members discussing your particular treatment, would you mind sharing how your initial treatments have gone? How are you feeling so far?

@JustinMcClanahan

@1nan, thank you for starting a conversation on its own about Darzalex (Daratumumab). I am inviting @beckyoutlaw1115 to this conversation as you briefly discussed this treatment a few months back. @1nan, while I continue my search for more members discussing your particular treatment, would you mind sharing how your initial treatments have gone? How are you feeling so far?

Jump to this post

Thank you, Justin. The first treatment was divided for two six hour infusions. There was no serious reaction, but I had side effects that included extreme muscle, joint and bone pain. With doctor permission, I took daily Claritin and it reduced that pain problem by about 90%. Other side effects have been loss of appetite, feelinh "ill", and significant physical fatigue. There seems to be little rhyme or reason to a pattern, but mental energy is consistently good. So to give positive meaning to the eight weeks, I completed printing three books for my family instead of pitching them to publishers! (Always a long process.) To give positive meaning to the eight biweekly treatments, I am writing part B of the second children's book. This treatment is not a walk in the park, but allows for meaningful living, and reconnected me with old friends fron my writers group! And it is successful in lowering my kappa free light chain. I am hoping others may report they have found more energy as time goes on.

Although my Mayo physician says my side effects are more than most taking this treatment, I would like to hear how this treatment has been for others as they progress into a monthly protocol. I have achieved remission, and do as always, adjust to every day with gratitude. I was diagnosed with Multiple Myeloma in 2004, started first treatment in June 2016. Who wouldn't be grateful?!

@1nan, I am tagging @bensondexter, @user_ch3a1e07f and @mamaellie to return to share their experiences with darzalex. Congratulations on being in remission, that is great to hear. If you are comfortable, when you say that your side effects are more than most, does that mean you hare are having more severe side-effects than what were to be expected?

Thanks, Justin. As I understand, greater in number, and interfering with life more than many others. Significant loss of energy, days of feeling ill as with flu symptoms, no appetite, periodic nausea, headaches, muscle bone and joint pain and weakness. Some others are just an annoyance like itching. Starting monthly treatments has caused changes, but they really dont have a pattern or make sense. I just live life around it all, and still enjoy the life I have created.

@1nan

Thanks, Justin. As I understand, greater in number, and interfering with life more than many others. Significant loss of energy, days of feeling ill as with flu symptoms, no appetite, periodic nausea, headaches, muscle bone and joint pain and weakness. Some others are just an annoyance like itching. Starting monthly treatments has caused changes, but they really dont have a pattern or make sense. I just live life around it all, and still enjoy the life I have created.

Jump to this post

I am on Revelimid and Velcade. I had to have doses lowered due to extreme stomach pain. Still very weak. Just wondering how you manage to have a life with the side effects. I cannot do much of anything and need a wheelchair to get around. I admire your attitude.

Hi Crissy. First of all, don't beat yourself up because of what your days look like. I started two years ago on Rev and Velcade with Dexamethasone and had similar side effects, minus the wheelchair. Fatigue seems to go with everything. I had that all adjusted over time, and eventually stopped Revlamid when it caused depletion of red blood cells (requiring repeated transfusions), and stopped Velcade last January because it simply worked to a certain point then stopped. That is not uncommon for many of the drugs. How do I manage a life? Basically, by being realistic. I continue to make plans, knowing that I can always cancel if necessary. I have interesting and fulfilling things to do when I have physical energy, when I have only mental energy, and learn what helps the side effects the most. I quilt, and occasionally try a new and challenging artsy project. After years of writing, I had a collection of creative non-fiction stories, similar to biography style but in story form. I spent a few months "self-publishing/printing" them for my children and grandchildren. I finished off a series of a children's book started years ago. Yes, for the kids. Currently I am gathering family information for a book to give everyone at our next family reunion. That process is very challenging for me, so good brain exercise. I pace my meds so Sunday is always good enough to get to church and enjoy friends/family. Church has always been important, but I am not reliable enough to commit to regular volunteer leadership or participation. However, there are things I CAN do, and that does happen without my effort to find it. It is important to see if there is any pattern to the side effects, and figure out how to influence them for good. Be willing to be spontaneous for those bonus days when you have time and energy to something good for yourself, with others if possible. Surround yourself with positive people, watch positive shows, and listen to positives, as music. Always have a plan ready for when you have what it takes to do it. Don't feel like eating? Snacks sometimes are enough. Getting hungry doesn't help with the energy issue. The biggest thing for me is to realize that everything I do requires me to push myself…often when I don't feel like it. There is always a benefit. And start everyday new, expecting the best, because the day before really doesn't dictate what the next will be. Truly an adventure of surprises. For example, this morning I started with exceptionally high level of pain. It is almost noon and I have only cooked a squash, and taken care of some computer work, and talked with an out of state daughter about anything but me. But This afternoon will include a haircut and some quilt work. Plus something outdoors. Do I feel like it? No. Much easier to sit on the couch and watch another movie. With coffee. But I have learned that sometimes spending extra energy reaps extra energy, even if mental. I guess bottom line, it takes work and commitment, just as with any other "job". But God has got this, I have it, and my life doesn't allow for pity parties longer than 15 minutes if they happen. Continue to talk with your doctor about what this is for you, and work together to identify what can be helped. You truly have to be intentional. When you are having good times, focus on that, and just enjoy the time. Give quality of life a good listen to, and decide what and how long you are willing to take the hit. Then have a plan. This answer turned into more than I intended, and not sure I am helpful, but life really is too short to turn it over to someone else without taking some ownership. Then you can say, "I got this!"

Please login or register to post a reply.